Thunderstorm Wind, Allegany
- When
- June 18, 6:05 PM EST
- Where
- Allegany County, Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.650, -78.770
Trees were downed in Cumberland, MD.
A weak cold front pushing southwest from Pennsylvania stalled over the Mid Atlantic on June 18th. Ahead of the front, a warm and unstable airmass allowed scattered showers and thunderstorms to develop across western Maryland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A weak cold front pushing southwest from Pennsylvania stalled over the Mid Atlantic on June 18th. Ahead of the front, a warm and unstable airmass allowed scattered showers and thunderstorms to develop across western Maryland. A storm in Allegany County became severe, producing damaging winds in Cumberland, MD.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 18, 2:17 PM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 317 PM EDT MON JUN 18 2007 .SYNOPSIS... WARM HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH TUE. A COLD FNT WL MOVE INTO MID ATLC STATES TUE NGT..PUSHING E OF THE RGN WED MRNG. SEASONABLE TEMPERATURES AND COMFORTABLE HUMIDITIES WILL RETURN ON WEDNESDAY AND ARE EXPECTED TO LAST THROUGH THE REMAINDER OF THE WORKWEEK. A WEAK CD FNT MAY MOVE THROUGH THE RGN SUN. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE CENTRAL APPALACHIANS THIS AFTN AND EVENING...DECREASING QUICKLY AFTER SUNSET. && .SHORT TERM /TUESDAY/... ANOTHER AFTERNOON OF LOWER TO MID 90S ON TUES BEFORE MINOR RELIEF IN THE WAY OF SHOWERS AND THUNDERSTORMS TUES NIGHT. THIS WILL ONLY BE RELIEF FROM THE AFTN WARMTH...THOUGH MODELS ARE SHOWING DECENT PARAMETERS FOR SEVERE WEATHER IN PARTS OF THE REGION TUES NIGHT. ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE FOR SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND HAIL. A COLD FRONT WILL SWEEP ACROSS THE MID ATLANTIC REGION EARLY WED MORNING...MOVING OFF THE COAST WED NIGHT. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... TMRW EVE LOOKS TO BE THE MOST ACTIVE OF THE NEXT SVRL DAYS. ON TUE BOTH TEMPS AND MOISTURE LOOK TO BE ON THE INCRS AHD OF A CD FNT...ALLOWING A POOLING OF THETA-E E OF THE APLCHNS AND CREATING CAPES OF 1000-2000. W/ FNT APRCHG BLV TUE EVE COULD BE ACTIVE IN CWA...AND UPPED POPS TO LKLY IN THE E AFTR MID EVE. LATEST DAY 2 OUTLOOK HAS INCLUDED AREA TO OUR N IN SLT CHC OF SVR...AND I WONT BE SURPRISED IF LATER UPDATES INCLUDE PARTS OF OUR CWA AS WELL. DOWNBURTS/HAIL WOULD BE PRIMARY THREATS. THIS IS ALREADY COVERED IN THE HWO. CLRD THINGS OUT WED MRNG...AND THEN A FEW DAYS OF RLTVLY PLSNT WX LEADING INTO THE OFFICIAL START OF SUMMER. LOWER DWPTS...GNRLY CLR SKIES. NEXT CHC OF PCPN LOOKS TO BE SUN AS A WEAKENING FNT PUSHES INTO THE RGN..BUT THAT IS A LONG WAY OFF. WOODY && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SCATTERED CONVECTION WILL CONTINUE TO APPROACH THE WESTERN TAF SITES THIS EVENING...DYING OFF AFTER SUNSET. VFR CONDITIONS WILL LINGER ELSEWHERE OVERNIGHT. WINDS WILL INCREASE FROM THE SOUTH TUES AFTN AND EVENING...BEFORE A COLD FRONT MOVES INTO THE AREA OVERNIGHT TUES INTO WED MORNING. NO PROBLEMS EXPECTED WED AFTN THROUGH THE END OF THE WEEK. TUE EVE PUSH COULD BE PROBLEMATIC AS LN OF TSTMS XPCTD TO DVLP W OF APLCHNS LATE AFTN AND MOVE INTO VA/MD DURG EVE HRS. SVRL DAYS THEREAFTER LOOK TO HV VFR CONDS. && .MARINE... LIGHT WINDS OVERNIGHT...WINDS WILL INCREASE DURING THE DAY TUES. SOUTHERLY WINDS WILL INCREASE DURING THE LATE AFTN AND EVENING TO NEAR THE 15 KT RANGE. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH...ESPECIALLY NORTHERN PARTS OF THE BAY OVERNIGHT TUES. A COLD FRONT MOVING INTO THE AREA EARLY WED. TUE EVE TSTMS LOOK TO BE THE MAIN PROBLEM FOR BOATERS DURG NEXT SVRL DAYS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && PRODUCTS...SCHOOR/WOODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 325 PM EDT MON JUN 18 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-191415- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 325 PM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL IN EXCESS OF 3/4 INCH THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WILL BE HOT WITH TEMPERATURES IN THE LOWER TO MID 90S. INCREASING HUMIDITY AHEAD OF A COLD FRONT WILL CREATE HEAT INDEX VALUES IN THE MID TO UPPER 90S. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 536 PM EDT MON JUN 18 2007 VAZ041-182215- FAUQUIER VA- 536 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS TO AFFECT FAUQUIER COUNTY... AT 536 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARSHALL...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF WARRENTON...AIRLIE AND MEADOWVILLE WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN/MANNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG LOVINGSTON 37.77N 78.88W
06/18/2007 NELSON VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0505 PM TSTM WND DMG SHIPMAN 37.72N 78.84W
06/18/2007 NELSON VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0540 PM TSTM WND DMG VIEWTOWN 38.64N 78.04W
06/18/2007 RAPPAHANNOCK VA CO-OP OBSERVER
NUMEROUS TREES DOWNED BETWEEN AMISSVILLE AND CASTLETON.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 N FRONT ROYAL 38.97N 78.18W
06/18/2007 WARREN VA EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&
WOODCOCKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
642 PM EDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GREENVILLE 38.00N 79.16W
06/18/2007 E0.88 INCH AUGUSTA VA TRAINED SPOTTER
NICKEL SIZE HAIL
&&
MANNINGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 653 PM EDT MON JUN 18 2007 VAZ050-055-056-190000- ORANGE VA-STAFFORD VA-SPOTSYLVANIA VA- 653 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...STAFFORD AND SPOTSYLVANIA COUNTIES... AT 653 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF STORCK TO 2 MILES NORTHEAST OF LAKE OF THE WOODS TO 3 MILES SOUTH OF BURR HILL...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF LOCUST GROVE...STORCK...MINE RUN...DUNAVANT... HARTWOOD...GOLD DALE...PARKER...GLENDIE...COOKSTOWN...STAFFORD... FREDERICKSBURG...AND HOLLY CORNER WILL BE AFFECTED BY THESE STORMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN/MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 700 PM EDT MON JUN 18 2007 MDZ502-190000- CENTRAL AND EASTERN ALLEGANY MD- 700 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY COUNTY... AT 700 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CUMBERLAND...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF WOLFE MILL...PLEASANT VALLEY...FLINTSTONE AND PUMPKIN CENTER WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN/MANNING
The Sterling radar (KLWX), 133 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed in Cumberland, MD.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31041.